You are here:

Birth Control/Vomited after taking pill... what do I do?

Advertisement


Question
I took my pill at my normal time at 11pm, however at 3am on Saturday morning I got gastro so I started vomiting and had severe diarrhoea. Instead of waiting until 11pm on Saturday evening, like I normally would I took one at 3pm. I have been on the active pills for a while as I skipped my last period, and I still have 2 more weeks of active pills to go. I did however have safe sex only a few hours before taking my pill on Friday at 11pm (the one I vomited up).  

I want to start taking my pills back in the evening so what should I do? I also want to know what's best for me so that I am still protected against pregnancy (however I always use a condom regardless)... I was thinking I could take my pill today (Sunday) at 5pm, then 7pm the next 2 days and then 9/10 the day after. Does this sound ok or what do you recommend? When is it ok for me to start having sex again?

Answer
Your schedule of getting back to the 11pm time sounds reasonable.  You could probably do it faster over 1-2 days.

Most likely your pill from Saturday morning was passed through your stomach by 3am when you vomited, 4 hours after you had taken the pill.

Since you haven't missed any pills for a 24 hour period, I think you are protected now and have been the whole time.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.